Couldn't find what you looking for?

TRY OUR SEARCH!

I have been a victim of anxiety attacks since I was 16yrs old. I am currently 30 yrs old and from the time I found out what I was experiencing till now, I have been able to manage them without the help of medication, however, lately..I have had a very difficult time managing the attacks. I have been to the doctor several times and he has prescribled me different types of anxiety medication which I have picked up, but end up not taking. I find myself reading every line of the side effect statements and it freaks me out so bad that I talk myself out of taking the medication.

Anyway, the attacks have gotten to the point where they are lasting for days and effecting my life even more than before. It's hard to breath, even though I know I'm breathing fine...I went back to the Doctor and he prescribed me Lexapro. I have vowed to myself that I WILL start this medication tonight, but FIRST I thought I would need to see if this stuff makes you gain weight. I work very hard to stay at a certain weight and I've read so far that Lexapro does cause weight gain. So I ask myself, is it worth taking medicine that will make you gain weight, even though you may actually FINALLY feel normal???

Help!!! Is there anyone out there that has NOT had weight gain issues with Lexapro?!

~Angie :-D

Loading...

I was first dignosed with bi-polar at 19. I have been on and off meds since (I am now 32).
I was on Lexapro for months and could not understand why I was hungry all the time. After reading other people's posts, I know why. I have recently switched to pristiq. I love it!
Reply

Loading...

Hi Angie,
YES, you SHOULD begin taking the Lexapro becauase it will help you feel much more in control. My 20 year old daughter, Leigh suffers anxiety/panic attacks and before she began taking this drug two years ago, the attacks would terrify her. She is a semester behind in college because she absolutely could not bring herself to leave home for fear that she'd have a panic attack and not know how to get herself out of it. She began taking the Lexapro at small doses and over a three week time peroid, her doctor gradually increased her dosage until her body adjusted to the medication. It had been a life-saver because now she has a sense of well-being. She did experience a slight weight gain of five to ten pounds but because of her "nerves" and anxiety, had been border-line Anorexic along with the anxiety so finding something that enabled her to cope, to get healthy and happy mentally, to make her feel calm and not stressed and anxious was a Godsend. Do you also have control issues? I ask because Leigh also has to feel like she is in control which the Lexapro enables her to do. She saw her therapist regularly for about a year, gradually tapering off to once a month, and hasn't needed to see her in almost a year because she learned skills necessary to handle/cope with her anxiety attacks. Listen to your physician and try the Lexapro. I have heard that this drug is much less difficult to wean yourself off of when the time comes than many of the other anxiety medications. It has worked wonders for my daughter. I wish you all the best.
Sincerely,
Lindsay
Reply

Loading...

I have not heard a smuch good stuff about Lexapro but I have heard a lot of good stuff about other antidepressants. have ou talked about the full range of options?
Reply

Loading...

Hi , well its true you gain weight BUT...I didnt feel the weight gain was that bad, yes it is about 20 or so pounds but YOU DO FEEL BETTER. I recently changed from lexipro which I have taken for about 6 yrs to another one that works just as well and is known to have a different effect with the weight gain you can lose weight on this one so I Will see, its called celexa good luck
Reply

Loading...